Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2019, 5:15 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 5:15 PM MDT (23:15 UTC)
- Expired
- Jul 5, 2019, 5:30 PM MDT
- In force
- 15 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 129 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:15 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WUUS55 KCYS 052315
SVRCYS
WYC015-031-060000-
/O.NEW.KCYS.SV.W.0201.190705T2315Z-190706T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
515 PM MDT Fri Jul 5 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northwestern Goshen County in southeastern Wyoming...
Northeastern Platte County in southeastern Wyoming...
* Until 600 PM MDT.
* At 514 PM MDT, a severe thunderstorm was located over Guernsey
Campground, or 19 miles northeast of Wheatland, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Guernsey, Guernsey Campground and Hartville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4223 10489 4237 10488 4250 10449 4223 10446
TIME...MOT...LOC 2314Z 271DEG 18KT 4230 10478
HAIL...1.00IN
WIND...60MPH
$$
Braun1 follow-up statement
962
WWUS55 KCYS 052330
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
530 PM MDT Fri Jul 5 2019
WYC015-031-052339-
/O.CAN.KCYS.SV.W.0201.000000T0000Z-190706T0000Z/
Goshen WY-Platte WY-
530 PM MDT Fri Jul 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOSHEN AND
NORTHEASTERN PLATTE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Wyoming.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4223 10489 4237 10488 4250 10449 4223 10446
TIME...MOT...LOC 2327Z 271DEG 18KT 4230 10467
$$
BraunWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:38 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 5, 3:38 PM MDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 338 PM MDT Fri Jul 5 2019 .UPDATE... Issued at 326 PM MDT Fri Jul 5 2019 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM MDT... This includes Cheyenne, Banner, Box Butte, Dawes, Kimball, Sioux, Morrill, and Scotts Bluff Counties in Nebraska. In Wyoming this includes, Converse, Niobrara, Albany, Platte, Goshen, and Laramie Counties. && .SHORT TERM...(This evening through Saturday) Issued at 1243 PM MDT Fri Jul 5 2019 Sunshine is starting to peak through some lingering low to mid level clouds over the southeastern portion of the High Plains and adjacent Nebraska Panhandle. This will work to delay convective initiation by capping the atmosphere ahead of another day of isolated severe thunderstorm potential. Severe thunderstorms will follow east and southeasterly tracks east of the Laramie Range, though focused mainly along the I-80 corridor. A potent shortwave trough will again pass through the upper level southwesterly flow, and coupled with a decent southwesterly BL layer flow, atmospheric instability will spike with MLCAPE values near 2000 J/kg, steep mid-level lapse rates and decent shear and storm relative helicity values. At the surface, an upslope flow has kept dewpoints in the mid-50s and as the day heats up, the low to mid level cloud deck will finally erode out, creating the potential for strong to severe thunderstorms to initiate. Timing for thunderstorms looks to begin around 1 PM MDT and continue through about 8 PM MDT. Isolated to scattered supercells that develop today will be capable of producing golf ball size hail and damaging winds. An isolated tornado or two cannot be ruled out. Conditions quiet overnight with warm temperatures expected again. This will aid in keeping humidities relatively high with the addition of upslope flow yet again tomorrow afternoon, for another humid day Saturday, with another chance for severe thunderstorms across the High Plains tomorrow afternoon. Timing will be similar to today's. The major difference between today and tomorrow's storms will be slightly higher PWATs and slower storm motion, which will lead to the higher probability of heavy rain with storms, leading to flash flooding concerns. Will continue to monitor tomorrow's setup with forecast updates. .LONG TERM...(Saturday night through Friday) Issued at 1243 PM MDT Fri Jul 5 2019 Afternoon and evening thunderstorms continue each day under a southwesterly flow aloft, shortwave troughs ejecting across the High PLains each day, and upslope flow each afternoon, continuing through the weekend. A pattern change looks to be in store as early as Tuesday as a ridge of high pressure begins to build into the region. A warming trend and decreasing humidities should take hold by the end of next week. Isolated thunderstorms under the dirty ridge will lead to isolated thunderstorm possibilities through the period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1140 AM MDT Fri Jul 5 2019 Latest satellite loop was showing things fairly capped mainly east of the Laramie Range. However, we are starting to see moderate cumulus developing over the Laramie Range. This convection will continue to develop and spread east-northeast this afternoon with some of the stronger storms propagating southeast. Timing of the convection will be around 20-22Z. The bulk of these storms will dissipate after sunset with some lower ceilings developing once again after 08z or so. && .FIRE WEATHER... Issued at 1243 PM MDT Fri Jul 5 2019 Low humidities and heightened winds today across Carbon County will create a brief window for heightened fire weather concerns today, though they will be below RFW criteria. High humidities elsewhere and green fuels have resulted in low fire weather concerns overall. The active and wet weather pattern will continue through the weekend and into the beginning portion of next week. However, looking for a pattern change by midweek with a ridge building in, warming temps and decreasing humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...WM SHORT TERM...AB LONG TERM...AB AVIATION...REC FIRE WEATHER...AB
Hazardous weather outlook, Jul 5, 3:36 PM MDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 336 PM MDT Fri Jul 5 2019 WYZ104-105-109>114-062145- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 336 PM MDT Fri Jul 5 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Severe Thunderstorm Watch remains in effect till 9 PM MDT this evening. Isolated marginally severe thunderstorms are expected this afternoon, mainly between 1 and 9 PM MDT. Some storms will be capable of producing strong winds, small hail and heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Chances for afternoon and evening thunderstorms will continue each day, with strong to severe thunderstorms possible through the weekend. Pattern change expected by mid next week. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-115>119- 062145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 336 PM MDT Fri Jul 5 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Severe Thunderstorm Watch remains in effect till 9 PM MDT this evening. Isolated to scattered severe thunderstorms are expected this afternoon, mainly between 1 and 8 PM MDT, east of the Laramie Range. The main focus will be along the I-80 corridor. Severe storms will be capable of producing large hail up to golf ball size and damaging winds. A tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Severe thunderstorms expected again Saturday over a similar are of the region. Timing will be similar to today's. Chances for afternoon and evening thunderstorms will continue into the weekend. Pattern change expected by mid next week. .Spotter information statement... Spotters are asked to report hail, precipitation, and thunderstorm wind damage to the Cheyenne, Wyoming National Weather Service.
In the hours before
Special weather statement, Jul 5, 4:02 PM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 402 PM MDT Fri Jul 5 2019 WYZ107-108-117-118-052230- East Platte County-Goshen County-Central Laramie County-South Laramie Range Foothills- 402 PM MDT Fri Jul 5 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOSHEN...NORTH CENTRAL LARAMIE AND SOUTHEASTERN PLATTE COUNTIES... At 402 PM MDT, a strong thunderstorm was located 11 miles north of Whitaker, or 29 miles north of Cheyenne, moving east at 30 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. This storm will remain over mainly rural areas of southwestern Goshen, north central Laramie and southeastern Platte Counties. This includes Interstate 25 in Wyoming between mile markers 36 and 50. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4160 10504 4180 10461 4155 10448 4149 10497 TIME...MOT...LOC 2202Z 248DEG 25KT 4156 10493 Braun
Local storm report, Jul 5, 4:18 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 9 S SIBLEY PEAK 42.31N 105.05W
07/05/2019 E1.50 INCH PLATTE WY EMERGENCY MNGR
PING PONG BALL SIZED HAIL AT I-25 MILE
MARKER 96 TIME ESTIMATED FROM RADAR.
&&
ADLLocal storm report, Jul 5, 4:44 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL GUERNSEY 42.27N 104.74W
07/05/2019 E1.75 INCH PLATTE WY PUBLIC
DISPATCH REPORTED GOLFBALL SIZED HAIL IN
GUERNSEY.
&&
ADLSpecial weather statement, Jul 5, 4:56 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Cheyenne WY 456 PM MDT Fri Jul 5 2019 WYZ102-107-108-060000- East Platte County WY-Goshen County WY-Niobrara County WY- 456 PM MDT Fri Jul 5 2019 ...SPECIAL WEATHER STATEMENT... At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near Keeline, or 18 miles southwest of Lusk, moving east at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rawhide Buttes. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern and east central Wyoming. LAT...LON 4262 10489 4275 10482 4272 10437 4250 10442 TIME...MOT...LOC 2256Z 283DEG 17KT 4266 10479 Worley
Local storm report, Jul 5, 5:05 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 WSW FORT LARAMIE 42.21N 104.55W
07/05/2019 E1.50 INCH GOSHEN WY PUBLIC
PUBLIC REPORT OF PING PONG BALL SIZED HAIL.
&&
ADLLocal storm report, Jul 5, 5:06 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 WSW FORT LARAMIE 42.21N 104.55W
07/05/2019 E1.50 INCH GOSHEN WY PUBLIC
PING PONG BALL SIZED HAIL.
&&
ADLThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:12 PM MDT | Special Weather Statement | CYS | Converse | 48 min |
| Jul 4, 6:18 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 24 min |
| Jul 4, 6:33 PM MDT | Special Weather Statement | CYS | Converse | 42 min |
| Jul 4, 6:41 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 34 min |
| Jul 4, 7:22 PM MDT | Special Weather Statement | CYS | Platte | 53 min |
| Jul 4, 7:28 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 32 min |
| Jul 4, 7:31 PM MDT | Flash Flood Warning | CYS | Albany, Converse, Platte | 3 hr |
| Jul 4, 7:49 PM MDT | Special Weather Statement | CYS | Niobrara | 41 min |
| Jul 4, 7:56 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 49 min |
| Jul 4, 7:59 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 46 min |
| Jul 4, 8:17 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 43 min |
| Jul 4, 8:33 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 42 min |
| Jul 4, 8:44 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 31 min |
| Jul 4, 8:54 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 36 min |
| Jul 4, 8:56 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 34 min |
| Jul 4, 8:59 PM MDT | Special Weather Statement | CYS | Niobrara | 46 min |
| Jul 4, 9:09 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 36 min |
| Jul 4, 9:11 PM MDT | Special Weather Statement | CYS | Laramie | 49 min |
| Jul 4, 9:26 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 49 min |
| Jul 4, 9:30 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jul 4, 9:39 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 51 min |
| Jul 4, 9:40 PM MDT | Special Weather Statement | CYS | Niobrara | 50 min |
| Jul 4, 10:11 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 64 min |
| Jul 4, 10:30 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 60 min |
| Jul 4, 10:59 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 61 min |
| Jul 4, 11:29 PM MDT | Special Weather Statement | CYS | Goshen | 46 min |
| Jul 4, 11:38 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 52 min |
| Jul 4, 11:57 PM MDT | Special Weather Statement | CYS | Goshen | 48 min |
| Jul 5, 1:36 PM MDT | Special Weather Statement | CYS | Laramie | 24 min |
| Jul 5, 2:28 PM MDT | Special Weather Statement | CYS | Platte | 62 min |
| Jul 5, 2:30 PM MDT | Special Weather Statement | CYS | Niobrara | 60 min |
| Jul 5, 2:47 PM MDT | Special Weather Statement | CYS | Laramie | 28 min |
| Jul 5, 2:53 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 52 min |
| Jul 5, 3:16 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jul 5, 3:36 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 24 min |
| Jul 5, 3:42 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 48 min |
| Jul 5, 3:44 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 46 min |
| Jul 5, 3:54 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 36 min |
| Jul 5, 4:02 PM MDT | Special Weather Statement | CYS | Laramie | 28 min |
| Jul 5, 4:21 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 39 min |
| Jul 5, 4:26 PM MDT | Flash Flood Warning | CYS | Goshen, Platte | 3 hr |
| Jul 5, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 46 min |
| Jul 5, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 44 min |
| Jul 5, 4:55 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 50 min |
| Jul 5, 4:56 PM MDT | Special Weather Statement | CYS | Niobrara | 64 min |
| Jul 5, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.